# SDR WVBA2002007

- Difficulty date: April 4, 2002
- Submitted: April 11, 2002
- Operation: Air carrier
- Aircraft: N42WP
- Make and model: Piper PA-31-350
- Aircraft serial: 318252038
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: SL54002
- Part serial: 304
- Condition: Cracked
- Location: Engine
- Part time: 198 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED HIGH CYLINDER HEAD TEMPERATURE AND RETURNED TO BASE.  TECHNICIANS DISCOVERED A CRACK COMING OUT OF SPARK PLUG HOLE AN REMOVED INTERCYLINDER BAFFLING WHERE IT WAS FOUND TO RUN FROM SPARK PLUG HOLE TO FIRST COOLING FIN OF STEEL BARREL.  THIS WHICH IS NR 6 POSITION WHICH EXPLAINS  HIGH TEMPS.  THERE APPEARS TO BE MACHINE MARKS IN AREA THAT ALLOWS INTAKE PUSH ROD TUBE TO PASS THROUGH THE COOLING FINS.  THIS COULD NOT BE DETERMINED TO BE A CONTRIBUTING FACTOR.  THE ASSEMBLY WAS REMOVED AND REPLACED.  IN INSPECTION OF PUSHROD TUBE CUT-OUT AREA OF THE CYLINDER FINS (AS DISCUSSED ABOVE)  IT IS NOTED THE CUT INTO THE MEAT OF THE CYLINDER HEAD WAS LEFT WITH A VERY SHARP EDGE.  NO CHAMFER FOR STRESS RELIEF.
